WARNING: THIS DRUG (Digitek) MAY KILL YOU!!!
I just learned today that a Class #1 recall has been issued on my Digitek heart medication! (Class I Recalls by the US Food and Drug Administration (FDA) are the most severe type of FDA recall. In a Class-I recall there is a potential for serious injury or death!!!).
Do you know how I found out? I got a bill from my mail order pharmacy with my Digitek order marked CANCELED. Before I could place a call to find out why, I actually received an order in the mail. When I opened it I discovered it wasn’t Digitek but had somehow been changed to Digoxin. I was very surprised when I noticed I was NOT being charged for this order. I called the mail order pharmacy and discovered Digitek had been pulled from the market due to a manufacturing error which DOUBLED it’s normal strength! I also found out that knowledge of this was public since April 25th! That’s 11 extra days I’ve been overdosing! Evidently the manufacturing error started sometime in early January! OMG!
I’ve been talking to my wife about the possibility I was developing an ulcer. I’ve been sick to my stomach lately with all the normal results expected from that. If I do manage to keep down a meal, it’s always at a cost. I’ve been fatigued to the point of falling asleep and not being aware it’s happened. I’ve noticed my vision sometimes blurs or even has a yellow tint to it (thought contacts were somehow responsible). Sometimes I see halo’s around images (thought it was related to 60′s experiments ;) ). Mostly I just felt nauseated. My thoughts continued to focus on a possible ulcer.
Well it wasn’t an ulcer!!! I had/HAVE Digitalis Toxicity!
Digitek is a registered trademark of Actavis Totowa (formerly Amide Pharmaceutical, Inc.) for their digoxin tablets. The drug is distributed by Mylan Pharmaceuticals Inc., under a “Bertek” label and by UDL Laboratories, Inc. under a “UDL” label.
You can read about their recall right here. Comments are welcome!